| Model Number |
IC71125UG |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a thrombectomy case, and following clot aspiration success, upon the removal of a 125cm large bore 71 catheter - lbc (ic71125ug, 30379768) from a cerebase long guide sheath, the physician noticed an irregularity in the distal 3cm segment of lbc.Upon inspection, the lbc was elongated/stretched, which the distal segment sidewall appeared to have possibly separate.There was no patient injury reported.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).Section b5: additional information received indicated that the distal segment appeared to separated/ stretch.The device was removed intact (in one piece) from the patient.No additional intervention was needed to remove the device from the patient.There was no resistance when the device was advanced or withdrawn.No excessive force was applied to the device.The device was used and prepped as per the instructions for use.Adequate flush was maintained through the devices.There was no prolongation in the procedure due to the event.The middle coronary artery (mca), m2 was being treated.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a thrombectomy case to the middle coronary artery (mca), m2 and following clot aspiration success; upon the removal of a 125cm large bore 71 catheter - lbc (ic71125ug, 30379768) from a cerebase long guide sheath, the physician noticed an irregularity in the distal 3cm segment of lbc.Upon inspection, the lbc was elongated/stretched, which the distal segment sidewall appeared to have possibly separated.There was no patient injury reported.Additional information received indicated that the distal segment appeared to separated/ stretch.The device was removed intact (in one piece) from the patient.No additional intervention was needed to remove the device from the patient.There was no resistance when the device was advanced or withdrawn.No excessive force was applied to the device.The device was used and prepped as per the instructions for use.Adequate flush was maintained through the devices.There was no prolongation in the procedure due to the event.One non-sterile 125cm large bore 71 catheter was received inside of a pouch.The received device was visually inspected, and it was found with a stretch condition at the tip section, no other damages or anomalies were observed during the analysis.A manufacturing record evaluation was performed for the finished device 30379768 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿catheter (body/shaft) - unraveled/stretched¿ was confirmed, during the analysis it was observed that the device has a stretch condition at the tip section, this condition is related with the customer¿s complaint and appear to may have been caused by excessive force and/or handling applied to the device at the procedure time, however, this cannot conclusively determine.The complaint reported by the customer ¿catheter (body/shaft) - separated-in patient¿ was not confirmed, although during the analysis a stretch condition was observed on the device, there is no evidence about a fracture or separated conditions on the device.Neither the analysis nor the mre suggest that the failures reported by the custumer could not be related to the manufacturing process.Stretched and separated in patient are known potential issues associated with the use of the device.The instructions for use (ifu) contains instructions and cautions regarding proper use of the device, including introduction and positioning.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.